Alert archive / North Carolina / Wind Advisories in 2025
Wind Advisory 2, NWS Wakefield, VA
NWS Wakefield, VA issued this wind advisory at Mar 4, 2025, 2:55 PM EST for 4 counties in Virginia; 4 counties in Maryland; 5 counties in North Carolina. It took effect at Mar 5, 2025, 9:00 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2025, 2:55 PM EST (19:55 UTC)
- In effect from
- Mar 5, 2025, 9:00 AM EST
- Expired
- Mar 5, 2025, 6:00 PM EST
- In force
- 9 hr
- Issued by
- NWS Wakefield, VA
Counties Dorchester County, MD, Somerset County, MD, Wicomico County, MD, Worcester County, MD, Camden County, NC, Chowan County, NC, Currituck County, NC, Pasquotank County, NC, Perquimans County, NC, Accomack County, VA, City of Chesapeake, VA, City of Virginia Beach, VA, Northampton County, VA
The radar
The Norfolk radar (KAKQ), 90 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 7.9 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1421 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 248 m²/s²
- 0-3 km storm-relative helicity
- 297 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
684 WWUS71 KAKQ 041955 NPWAKQ URGENT - WEATHER MESSAGE National Weather Service Wakefield VA 255 PM EST Tue Mar 4 2025 MDZ022>025-VAZ099-100-050400- /O.NEW.KAKQ.WI.Y.0002.250305T1400Z-250305T2300Z/ Wicomico-Somerset-Inland Worcester-Maryland Beaches-Accomack- Northampton- 255 PM EST Tue Mar 4 2025 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM EST WEDNESDAY... * WHAT...South winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...In Maryland, Inland Worcester, Maryland Beaches, Somerset, and Wicomico Counties. In Virginia, Northampton and Accomack Counties. * WHEN...From 9 AM to 6 PM EST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NCZ015>017-031-032-102-VAZ095-097-098-050400- /O.NEW.KAKQ.WI.Y.0002.250305T1400Z-250305T2300Z/ Pasquotank-Camden-Western Currituck-Chowan-Perquimans-Eastern Currituck-Norfolk/Portsmouth-Chesapeake-Virginia Beach- 255 PM EST Tue Mar 4 2025 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM EST WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...In North Carolina, Camden, Chowan, Eastern Currituck, Pasquotank, Perquimans, and Western Currituck Counties. In Virginia, the cities of Chesapeake, Virginia Beach, Norfolk, and Portsmouth. * WHEN...From 9 AM to 6 PM EST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Zimmerman
5 follow-up statements
849 WWUS71 KAKQ 050003 NPWAKQ URGENT - WEATHER MESSAGE National Weather Service Wakefield VA 703 PM EST Tue Mar 4 2025 MDZ022>025-VAZ099-100-051000- /O.CON.KAKQ.WI.Y.0002.250305T1400Z-250305T2300Z/ Wicomico-Somerset-Inland Worcester-Maryland Beaches-Accomack- Northampton- 703 PM EST Tue Mar 4 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM EST WEDNESDAY... * WHAT...South winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...In Maryland, Inland Worcester, Somerset, and Wicomico Counties...in addition to the Maryland Beaches. In Virginia, Northampton and Accomack Counties. * WHEN...From 9 AM to 6 PM EST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NCZ015>017-031-032-102-VAZ095-097-098-051000- /O.CON.KAKQ.WI.Y.0002.250305T1400Z-250305T2300Z/ Pasquotank-Camden-Western Currituck-Chowan-Perquimans-Eastern Currituck-Norfolk/Portsmouth-Chesapeake-Virginia Beach- 703 PM EST Tue Mar 4 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM EST WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...In North Carolina, Camden, Chowan, Eastern Currituck, Pasquotank, Perquimans, and Western Currituck Counties. In Virginia, the cities of Chesapeake, Virginia Beach, Norfolk, and Portsmouth. * WHEN...From 9 AM to 6 PM EST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ EI
862 WWUS71 KAKQ 050607 NPWAKQ URGENT - WEATHER MESSAGE National Weather Service Wakefield VA 107 AM EST Wed Mar 5 2025 MDZ021-051415- /O.EXA.KAKQ.WI.Y.0002.250305T1400Z-250305T2300Z/ Dorchester- 107 AM EST Wed Mar 5 2025 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM EST THIS EVENING... * WHAT...South winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Dorchester County. * WHEN...From 9 AM this morning to 6 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ MDZ022>025-VAZ099-100-051415- /O.CON.KAKQ.WI.Y.0002.250305T1400Z-250305T2300Z/ Wicomico-Somerset-Inland Worcester-Maryland Beaches-Accomack- Northampton- 107 AM EST Wed Mar 5 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM EST THIS EVENING... * WHAT...South winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...In Maryland, Inland Worcester, Maryland Beaches, Somerset, and Wicomico Counties. In Virginia, Northampton and Accomack Counties. * WHEN...From 9 AM this morning to 6 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NCZ015>017-031-032-102-VAZ095-097-098-051415- /O.CON.KAKQ.WI.Y.0002.250305T1400Z-250305T2300Z/ Pasquotank-Camden-Western Currituck-Chowan-Perquimans-Eastern Currituck-Norfolk/Portsmouth-Chesapeake-Virginia Beach- 107 AM EST Wed Mar 5 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM EST THIS EVENING... * WHAT...South winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...In North Carolina, Camden, Chowan, Eastern Currituck, Pasquotank, Perquimans, and Western Currituck Counties. In Virginia, Chesapeake and Virginia Beach, and Norfolk/Portsmouth County. * WHEN...From 9 AM this morning to 6 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ HET
943 WWUS71 KAKQ 051057 NPWAKQ URGENT - WEATHER MESSAGE National Weather Service Wakefield VA 557 AM EST Wed Mar 5 2025 MDZ021>025-VAZ099-100-051900- /O.CON.KAKQ.WI.Y.0002.250305T1400Z-250305T2300Z/ Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Accomack-Northampton- 557 AM EST Wed Mar 5 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM EST THIS EVENING... * WHAT...South winds 25 to 30 mph with gusts up to 50 mph expected. * WHERE...In Maryland, Dorchester, Inland Worcester, Maryland Beaches, Somerset, and Wicomico Counties. In Virginia, Northampton and Accomack Counties. * WHEN...From 9 AM this morning to 6 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NCZ015>017-031-032-102-VAZ095-097-098-051900- /O.CON.KAKQ.WI.Y.0002.250305T1400Z-250305T2300Z/ Pasquotank-Camden-Western Currituck-Chowan-Perquimans-Eastern Currituck-Norfolk/Portsmouth-Chesapeake-Virginia Beach- 557 AM EST Wed Mar 5 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM EST THIS EVENING... * WHAT...South winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...In North Carolina, Camden, Chowan, Eastern Currituck, Pasquotank, Perquimans, and Western Currituck Counties. In Virginia, Chesapeake and Virginia Beach, and Norfolk/Portsmouth County. * WHEN...From 9 AM this morning to 6 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ HET
552 WWUS71 KAKQ 051501 NPWAKQ URGENT - WEATHER MESSAGE National Weather Service Wakefield VA 1001 AM EST Wed Mar 5 2025 MDZ021>025-VAZ099-100-052300- /O.CON.KAKQ.WI.Y.0002.000000T0000Z-250305T2300Z/ Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Accomack-Northampton- 1001 AM EST Wed Mar 5 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...South winds 25 to 30 mph with gusts up to 50 mph expected. * WHERE...In Maryland, Dorchester, Inland Worcester, Maryland Beaches, Somerset, and Wicomico Counties. In Virginia, Northampton and Accomack Counties. * WHEN...Until 6 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NCZ015>017-031-032-102-VAZ095-097-098-052300- /O.CON.KAKQ.WI.Y.0002.000000T0000Z-250305T2300Z/ Pasquotank-Camden-Western Currituck-Chowan-Perquimans-Eastern Currituck-Norfolk/Portsmouth-Chesapeake-Virginia Beach- 1001 AM EST Wed Mar 5 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...South winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...In North Carolina, Camden, Chowan, Eastern Currituck, Pasquotank, Perquimans, and Western Currituck Counties. In Virginia, Chesapeake and Virginia Beach, and Norfolk/Portsmouth County. * WHEN...Until 6 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Zimmerman
218 WWUS71 KAKQ 052256 NPWAKQ URGENT - WEATHER MESSAGE National Weather Service Wakefield VA 556 PM EST Wed Mar 5 2025 MDZ021>025-VAZ099-100-060000- /O.CAN.KAKQ.WI.Y.0002.000000T0000Z-250305T2300Z/ Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Accomack-Northampton- 556 PM EST Wed Mar 5 2025 ...WIND ADVISORY IS CANCELLED... Gusty winds are still possible through this evening from thunderstorms. $$ NCZ015>017-031-032-102-VAZ095-097-098-060000- /O.EXP.KAKQ.WI.Y.0002.000000T0000Z-250305T2300Z/ Pasquotank-Camden-Western Currituck-Chowan-Perquimans-Eastern Currituck-Norfolk/Portsmouth-Chesapeake-Virginia Beach- 556 PM EST Wed Mar 5 2025 ...WIND ADVISORY WILL EXPIRE AT 6 PM EST THIS EVENING... Gusty winds are still possible through this evening from thunderstorms. $$ KMC
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this wind advisory went out at Mar 4, 1:04 PM EST, 1 hour 51 minutes earlier.
Area forecast discussion, Mar 4, 1:04 PM EST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
104 PM EST Tue Mar 4 2025
.SYNOPSIS...
High pressure gradually shifts farther offshore today, keeping
dry weather in place. Meanwhile, a dynamic system and its
associated strong cold front approach the area tonight. That
system will cross north of the area through midweek, with the
strong frontal passage crossing the area on Wednesday, bringing
widespread showers and the potential for a few strong to severe
thunderstorms. Dry weather returns to end the week as high
pressure settles south of the area.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 1025 AM EST Tuesday...
Key Messages:
- Milder today with increasing clouds through this evening.
1028 mb high pressure has slid offshore this morning. Meanwhile,
a deepening cyclone lifts into the mid MS valley and becomes
vertically stacked into this evening. The sfc low deepens to
~984 mb E MO by tomorrow evening. With the 1026mb high offshore,
this will serve to gradually tighten the pressure gradient over
the local area this afternoon and tonight, resulting in
increasingly gusty S winds of 20-25 mph later today and into
tonight. These gusty S winds will support decent warm/moist air
advection across the region today, with increasing clouds this
afternoon and this evening. Highs today warm quickly after a
chilly start into the mid- upper 60s across much of the region,
with cooler upper 50s to low 60s on the Eastern Shore. Mid-high
clouds will continue to gradually increase through the day.
Clouds increase further this evening, though the local area
should remain dry tonight. The low deepens to ~982mb by Wed
morning as it lifts into N IL/IN, with the attendant cold front
crossing the OH Valley and Deep South late this evening.
Meanwhile, a coastal trough currently aligned along the NC coast
will lift north through the region tonight into early Wed
morning. This will allow WAA to continue through the night, with
temperatures stabilizing or even rising slightly after
midnight. Lows this evening mainly in the mid to upper 40s
Eastern Shore...low to mid 50s inland, under an increasingly
cloudy sky.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
As of 400 AM EST Tuesday...
Key Messages:
- A strong cold front brings breezy winds, widespread showers
and storms, and possibly severe storms Wednesday into
Wednesday night.
- Cooler and breezy Thursday.
Models remain in decent to good agreement with the synoptic
details regarding the evolution of the next storm system. The
closed low lifts across the Great Lakes on Wednesday, with the
upper trough axis taking on a neg tilt Wed afternoon and evening
as it swings from the mid-south into the mid-Atlantic region
Wednesday afternoon through Thursday. The Associated surface
front will swing through the area Wednesday afternoon and
evening, likely producing at least a narrow convective line of
gusty showers and embedded strong to severe thunderstorms. Storm
Prediction Center has upgraded the southern half of the local
area into an Enhanced Risk (3/5) for severe storms, with a
Slight Risk (2/5) for the northern half of the area from RIC
metro to the middle peninsula and eastern shore northward.
Still expect a round of light to moderate showers to precede the
front, with moisture lifting along the warm frontal boundary
and pushing E-NE across the area through Wednesday morning.
Meanwhile, a region of upper- level divergence and ascent
translates eastward and a 55-75 kt low-level jet develops
overnight. The trailing cold front lags farther to the W in the
mountains through Wed afternoon, before finally getting shunted
across the area in the early evening. Periodic showers and
storms are expected and PoPs remain 90-100% for most of the
area, though it will likely not be raining all day.
While this is undoubtedly a HSLC setup, there remains some
degree of uncertainty regarding just how much available
instability there will be ahead of this line, particularly across
the E/SE. Considerable cloud cover and increasingly good
agreement amongst CAMs of high coverage of morning showers
(especially I-95 west) should act to limit overall severe
potential initially. However, modeled wind fields are very
impressive and bulk wind shear values will be strong to extreme,
and even modest CAPE enhances the risk of mixing down of those
elevated winds to the surface. Any additional showers and storms
should progress eastward through the evening and shift offshore
between 7pm and midnight Thursday. The main threat continues to
be damaging wind gusts, given the very strong wind fields
aloft. However, given the large, curved hodographs and favorable
0-1km shear/SRH, a few spin-up tornadoes cannot be ruled out.
Quite mild to warm on Wednesday in warm advection and deep layer
southerly flow. Highs range from the mid 60s N to upper 60s and
lower 70s across southside Hampton Roads and NE NC. The higher
end of the temperature potential is dependent on any cloud
breaks. Additionally, gusty S winds of 30-40 mph are likely
outside of any convection, with locally higher gusts possible.
While a Wind Advisory looks unlikely as of now, this potential
will be reassessed later today. Drying out late Wednesday night
into Thursday as cooler air filters in. Lows range from around
40 F W to the mid- upper 40s E.
Cooler Thursday behind the front with highs in the mid-upper 50s,
under mostly to partly sunny sky. Thicknesses don't fall very
far Thursday, owing to a well-mixed boundary layer on still-
gusty westerly/northwest winds gusting to 25-30 mph, 30-35 mph
on the Eastern Shore.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
As of 400 AM EST Tuesday...
Key Messages:
- Cool/dry weather continues into Friday.
- The next chance for showers arrives late this weekend as
another cold front moves through.
The trough axis shifts offshore for Friday, as the surface
high builds across the southeast coast. This should allow the
pressure gradient to relax, with winds diminishing. Temperatures
start off chilly but downslope flow will allow us to rise
quickly back into the 50s to low 60s. A weak low and shortwave
aloft likely north of the area Friday night into early Saturday,
with 00z models a bit less bullish on QPF, but still noting a
brief increase in clouds. EPS/GEFS both take another southern
stream system quickly across the southern tier of the CONUS
Fri/Sat, with some light showers possible as early as later
Saturday evening. The GEFS/GFS has trended toward the more
suppressed and progressive EPS/ECMWF and GEPS/CMC solutions and
and much of its precip, suppressed to our S. Still, a chance for
some rain/showers appear reasonable at this time and a 20-40%
PoP has been maintained along and south of US-460 for Sunday.
For temperatures, mid- upper 60s are expected Saturday, cooling
back into the 50s Sunday behind the associated cold front.
Overnight lows in the 30s and 40s.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
As of 100 PM EST Monday...
High pressure offshore of the area is leading to continued dry
weather and VFR conditions should prevail through the majority
of the 18z/04 TAF period. S-SSW winds this afternoon of 10-15 kt
with gusts to around 20 kt are expected...perhaps a little
higher at SBY (gusts to 25 kt). High level clouds persist
through most of today and then gradually lower/thicken late
tonight. A strong cold front approaches the area Wednesday and
showers/storms are expected from the late morning through the
afternoon. The majority of the showers/storms should remain W
of the terminals through 18z, though could near RIC in the
16-18z timeframe. Thus, have included a PROB30 mention here for
convective wind gusts and lowered VSBY. Further E, heavier
precip holds off until after 18z. Additionally, a strong low-
level overspreads the area tonight and low-level wind shear has
been included at all area TAFs tonight through at least 18z
Wednesday. Non- thunderstorm southerly winds also increase to
20-25 kt with gusts of 30-35 kt after 14z.
Outlook: The line of storms should move through in the 18z
Wed-00z Thu timeframe, before pushing off the coast in the
evening. Heavy rain, reduced VSBY, and strong wind gusts (to 50
kt) are possible in storms. Prevailing CIGs look to remain
predominately VFR to occasionally high-end MVFR, though some IFR
cannot be ruled out Wed evening. Outside of any thunderstorms,
winds remain very gusty, up to 35-40 kt. Clearing out Thursday
and Friday, with gusty W-NW winds Thursday afternoon.
&&
.MARINE...
As of 405 AM EST Tuesday...
- Sub-Advisory conditions expected through Tuesday evening
- Gale Warnings and Watches in effect for all waters Wed morning
through late Wed night.
Early morning weather analysis shows a 1026mb high pressure just off
the coast of Virginia. This high pressure brings benign marine
conditions across our coastal waters this morning with sustained
southerly winds between 5 - 10 kt and gusts upwards of 15 kt. Seas
this morning are between 1 to 2 ft across the bay and coastal waters
based off the latest buoy observations. As the day continues the
pressure gradient from the high pressure off the coast and a rapidly
deepening low across the central United States will tighten. This
will allow southerly winds to increase this afternoon to between 10
to 15 kt and isolated gusts upwards of 20 kt. Seas will increase to
2 to 3 ft across all waters this evening and into tonight.
Ahead of a strong cold front Wednesday a very strong LLJ (60 to 70
kt)will be in place across the region. These elevated winds have
the potential for Gale-force winds Wednesday morning into Wednesday
night. Sustained winds are progged to be between 25 to 30 kt across
all waters with gusts upwards of 40 kt. Will note there is still
some slight uncertainty within the forecast. Typically with the
southerly wind events winds tend to under perform due to the lack of
mixing with the cooler waters in place. However, with the strong
synoptics in place these winds should be able to make it to the
surface and bring Gale force winds across the bay and coastal
waters. With high enough confidence in the forecast Gale watches
across the bay and seas have been upgraded to Gale warnings. Across
the rivers and sound there is still a lack of uncertainty with the
wind speeds and continue to remain in a Gale watch for the forecast
update. Wednesday afternoon a line of showers and thunderstorms
will make its way across the coastal waters and some of these
thunderstorms could be severe at times. These storms could lead to
winds speeds potentially being over 40 kt. Seas build to 6-10ft Wed with
highest seas off the MD coast. Waves in the bay build to 3-5ft, 2-
3ft in the rivers. Winds become westerly behind the front Thurs
morning. The cold front passes through the area late Wednesday into
early Thursday shifting the winds from southerly to westerly. There
will be a brief period of Sub-Gale conditions Thursday morning
before winds stat to increase to Gale conditions Thursday afternoon
into Thursday night. Will note higher confidence is in these Gale
conditions Thursday as there will be cooler and direr air advecting
into the region allowing mixing to occur as well as strong synoptic
support.
&&
.FIRE WEATHER...
As of 400 AM EST Tuesday...
Key Messages:
- Remaining dry today, with minimum RHs in the 30-35% range.
Dry weather continues today with min RHs of around 30%. Southerly
winds will also be a little higher, with gusts up to 25 mph
possible. These values fall shy of criteria for an IFD SPS, so
will refrain from issuing anything at this time. However, extra
caution should be taken to avoid fire ignitions given the very
dry conditions, and all residents should refer to any local burn
bans in place. Virginia residents are reminded that open
burning is prohibited before 4 pm each day through April 30th.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Gale Warning from 7 AM Wednesday to 1 AM EST Thursday for
ANZ630>632-634-638-650-652-654-656-658.
Gale Watch from Wednesday morning through Wednesday evening
for ANZ633-635>637.
&&
SYNOPSIS...MAM
NEAR TERM...MAM/SW
SHORT TERM...MAM/SW
LONG TERM...MAM
AVIATION...SW
MARINE...HET
FIRE WEATHER...Hazardous weather outlook, Mar 4, 4:11 AM EST, 10 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 411 AM EST Tue Mar 4 2025 MDZ021>025-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092- 093-095>100-509>525-050915- Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck- Bertie-Chowan-Perquimans-Eastern Currituck-Fluvanna-Prince Edward- Cumberland-Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia- Powhatan-Westmoreland-Richmond-Northumberland-Lancaster-Brunswick- Dinwiddie-Prince George-Charles City-New Kent-Gloucester-Middlesex- Mathews-Greensville-Sussex-Surry-James City-Southampton- Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach- Accomack-Western Louisa-Eastern Louisa-Western Hanover- Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News- Hampton/Poquoson- 411 AM EST Tue Mar 4 2025 This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, central Virginia, east central Virginia, eastern Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Strong to severe storms are possible across the outlook area on Wednesday afternoon into early Wednesday evening. Outside of any showers or storms, gusty southerly winds of 30-40 mph are also expected Wednesday into Wednesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 3:22 AM EST | Gale Warning | AKQ | 46 hr | |
| Mar 4, 3:29 PM EST | Gale Watch | AKQ | 31 hr | |
| Mar 4, 3:29 PM EST | Small Craft Advisory | AKQ | 49 hr |
Nearby
Wind Advisories in North Carolina, 2025Wind Advisories in Virginia, 2025Wind Advisories in Maryland, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.